Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 10, 2016, 5:26 PM EDT for Macomb County, Saint Clair County, Sanilac County, Michigan. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2016, 5:26 PM EDT (21:26 UTC)
- Expired
- Sep 10, 2016, 6:16 PM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 5:35 PM EDT | TSTM WND DMG | N Capac, MI | REPORT OF TREE DOWN IN ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
689
WUUS53 KDTX 102126
SVRDTX
MIC099-147-151-102230-
/O.NEW.KDTX.SV.W.0037.160910T2126Z-160910T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MACOMB COUNTY IN SOUTHEASTERN MICHIGAN...
ST. CLAIR COUNTY IN SOUTHEASTERN MICHIGAN...
SOUTHEASTERN SANILAC COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 630 PM EDT
* AT 525 PM EDT...A LINE OF SHOWERS CONTAINING STRONG WIND GUSTS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BROWN CITY TO IMLAY
CITY TO NEAR OXFORD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THESE SHOWERS WILL BE NEAR...
CAPAC AND MELVIN AROUND 535 PM EDT.
ROMEO AND YALE AROUND 540 PM EDT.
ARMADA AND EMMETT AROUND 545 PM EDT.
RICHMOND AROUND 555 PM EDT.
LAKEPORT AROUND 600 PM EDT.
PORT HURON AROUND 605 PM EDT.
ST. CLAIR AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...CAPAC...PORT
HURON...
MEMPHIS...MELVIN AND MARYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4296 8242 4289 8247 4281 8248 4276 8247
4273 8248 4278 8310 4289 8310 4289 8299
4312 8300 4316 8297 4325 8287 4327 8248
4317 8247 4306 8242
TIME...MOT...LOC 2125Z 269DEG 40KT 4317 8300 4301 8306 4281 8318
HAIL...<.75IN
WIND...60MPH
$$
MR5 follow-up statements
824
WWUS53 KDTX 102139
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
539 PM EDT SAT SEP 10 2016
MIC099-147-151-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-SANILAC MI-
539 PM EDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN MACOMB...ST. CLAIR AND SOUTHEASTERN SANILAC COUNTIES...
AT 539 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEXINGTON TO EMMETT TO ROMEO...MOVING EAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LEXINGTON AROUND 545 PM EDT.
PORT HURON AROUND 600 PM EDT.
ST. CLAIR AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...PORT HURON...MEMPHIS...
MARYSVILLE...EMMETT AND ARMADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4289 8247 4281 8248 4276 8247 4273 8249
4278 8310 4289 8299 4310 8286 4324 8267
4327 8248 4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2139Z 271DEG 52KT 4324 8254 4300 8280 4281 8298
HAIL...<.75IN
WIND...60MPH
$$
MR143
WWUS53 KDTX 102140 CCA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT SAT SEP 10 2016
MIC099-147-151-102230-
/O.COR.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-SANILAC MI-
540 PM EDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN MACOMB...ST. CLAIR AND SOUTHEASTERN SANILAC COUNTIES...
AT 539 PM EDT...A LINE SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM LEXINGTON TO EMMETT TO ROMEO...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SHOWERS WILL BE NEAR...
PORT HURON AROUND 600 PM EDT.
ST. CLAIR AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...PORT HURON...MEMPHIS...
MARYSVILLE...EMMETT AND ARMADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4289 8247 4281 8248 4276 8247 4273 8249
4278 8310 4289 8299 4310 8286 4324 8267
4327 8248 4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2139Z 271DEG 52KT 4324 8254 4300 8280 4281 8298
HAIL...<.75IN
WIND...60MPH
$$
MR674
WWUS53 KDTX 102150
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT SAT SEP 10 2016
MIC151-102158-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
SANILAC MI-
550 PM EDT SAT SEP 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANILAC COUNTY IS
CANCELLED...
THE SHOWERS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4293 8246 4289 8247 4281 8248 4276 8247
4273 8249 4277 8298 4287 8289 4317 8257
4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2148Z 268DEG 46KT 4316 8249 4300 8266 4277 8291
$$
MIC099-147-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-
550 PM EDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN MACOMB AND NORTHEASTERN ST. CLAIR COUNTIES...
AT 548 PM EDT...A LINE OF SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR LAKEPORT TO NEAR EMMETT TO NEAR ARMADA...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SHOWERS WILL BE NEAR...
PORT HURON AROUND 600 PM EDT.
ST. CLAIR AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ST.
CLAIR...RICHMOND...LAKEPORT...PORT HURON...MARYSVILLE...ARMADA...MEMPHIS...
ADAIR...JEDDO AND RUBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4293 8246 4289 8247 4281 8248 4276 8247
4273 8249 4277 8298 4287 8289 4317 8257
4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2148Z 268DEG 46KT 4316 8249 4300 8266 4277 8291
HAIL...<.75IN
WIND...60MPH
$$
MR721
WWUS53 KDTX 102206
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT SAT SEP 10 2016
MIC099-102214-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-
606 PM EDT SAT SEP 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...
THE SHOWERS CONTAINING STRONG WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
4275 8273 4279 8274 4283 8273 4301 8255
4302 8243 4296 8242
TIME...MOT...LOC 2204Z 266DEG 33KT 4303 8244 4289 8257 4275 8273
$$
MIC147-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
ST. CLAIR MI-
606 PM EDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL ST. CLAIR COUNTY...
AT 604 PM EDT...SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT HURON TO NEAR MARYSVILLE TO NEAR RICHMOND...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SHOWERS WILL BE NEAR...
PORT HURON AND MARYSVILLE AROUND 610 PM EDT.
ST. CLAIR AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ST.
CLAIR...PORT HURON...MARYSVILLE...ADAIR...FORT GRATIOT...COLUMBUS...
WADHAMS...SMITHS CREEK...RATTLE RUN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
4275 8273 4279 8274 4283 8273 4301 8255
4302 8243 4296 8242
TIME...MOT...LOC 2204Z 266DEG 33KT 4303 8244 4289 8257 4275 8273
HAIL...<.75IN
WIND...60MPH
$$
MR976
WWUS53 KDTX 102216
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 PM EDT SAT SEP 10 2016
MIC147-102225-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
ST. CLAIR MI-
616 PM EDT SAT SEP 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE SHOWERS CONTAINING STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS UP TO 40 MPH
ARE STILL POSSIBLE AS SHOWERS TRACK ACROSS THE COUNTY THROUGH 7 PM. .
LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
4275 8273 4279 8274 4283 8273 4301 8255
4302 8243 4296 8242
TIME...MOT...LOC 2213Z 271DEG 52KT 4303 8226 4289 8239 4275 8255
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:48 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 10, 3:48 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
348 PM EDT SAT SEP 10 2016
.DISCUSSION...
Height falls from a strong upper trough swinging into the Great
Lakes and jet right entrance region forcing will support a deepening
of the surface low currently lifting northeast over central Ontario.
Good plume of moisture in place ahead of the cold front tracking
through the western half of Lower Michigan will support numerous
showers and a few thunderstorms as the front progresses east through
the early evening. 0-6km shear remains fairly high (analyzed around
50KTs per SPC analysis), however instability remains very limited
over the area and should mitigate severe threat. Area of highest
concern is over Monroe, Wayne, and Macomb counties where dewpoints
are near 70, temps have risen into the mid/upper 70s, and where some
sunshine has broken out. Concern would be with any cells that start
to rotate given high low-level shear and low LCL heights. Period
left for any severe weather is very limited however, as the front
and storms should exit east around sunset.
Upper trough axis will slide across the area this evening and
overnight, while cooler air flows in behind the front. Temperatures
will actually start falling before sunset for most of the area, with
most locations back in the 60s by 8 PM. H850 temps will drop to 6-9C
overnight, but westerly gradient the first half of the night will
hold temps up in the 50s.
Westerly flow aloft and surface high pressure will take hold of the
area for Sunday and Monday, bringing a period of quiet weather. A
small upper wave dropping from Eastern Montana into Lower Michigan
will bring a few clouds tomorrow, but otherwise expecting mostly
clear skies through Monday night. Temperatures will begin to feel
rather fall-like with max temps only reaching into the 70s both
Sunday and Monday. Coolest readings look to occur Sunday night with
high pressure providing good radiational cooling set-up. This should
drop low temperatures down into the upper 40s to near 50 for most
locations, and mid-50s in the Detroit heat island.
A cold front will begin to push through the area Tuesday into
Wednesday, bringing in chances for showers and thunderstorms. The
passing of the cold front will bring slightly cooler than normal
temperatures, as daytime highs reach into the upper 60's to lower
70's mid-week. Gradual warming into the low to mid-70's is expected
for the weekend, along with another chance for another round of rain
showers/thunderstorms.
&&
.MARINE...
Deepening low pressure lifting northeast of Lake Huron this
afternoon and evening will drive a cold front across Lake Huron and
western Lake Erie during the evening. Winds will veer from southwest
to west-northwest with the passage of the front. The prefrontal
southwest wind gusts will largely remain under 30 knots given
marginally stable over lake conditions. Post frontal cold air
advection will lead to strengthening winds during the night. Gale
warnings remain in effect for the open waters of Lake Huron as there
remains a high probability for wind gusts to exceed 35 knot gales,
mainly in the 10 PM to 4 AM time frame. High pressure will quickly
build into the region from the west Sunday morning, supporting a
rather quick drop in wind speeds.
&&
.HYDROLOGY...
Rainfall amounts last night ranged between 1 and 1.8 inches south of
a Howell to Port Huron line. While this resulted in some brief rises
in a few rivers, levels have since been dropping. Afternoon and
evening showers will mainly produce rainfall totals less than a half
an inch and should not cause any flooding concerns.
&&
.PREV DISCUSSION...
Issued at 104 PM EDT Sat SEP 10 2016
AVIATION...
Showers have been expanding in coverage across Sw Lower Mi over the
last hour. Expect numerous to widespread showers to traverse Se Mi
this afternoon with the approach of the upper trough axis and
associated sfc cold front. The pool of higher sfc based instability
will remain across Ohio. Strong mid level height falls and a weakly
unstable environment suggests at least a few tsra embedded within
the region of showers. Ample low level moisture, diurnal heating and
the presence of the showers will support fluctuating ceiling heights
during the afternoon, ranging from low end MVFR to VFR.
Strengthening southwest flow will continue to support some gusty
winds through the afternoon. Some boundary layer stabilization from
the showers will likely suppress the wind speeds at times. So some
variations in wind gusts are expected. The deep moist axis will
slide east of the region between 22 and 00Z with the passage of the
sfc cold front. Post frontal drying will lead to an improvement in
cigs during course of the late evening. Over lake instability may
however support some periodic strato cu during the overnight.
For DTW...
The better chances for afternoon thunderstorms now look to be both
south of metro (within region of better sfc based instability) and
to the north where large scale forcing is a little stronger. There
will be a slight veering of winds toward 260 deg in the 19 to 20 UTC
time frame with an abrupt veering toward the west around 00Z with
the passage of the cold front.
//DTW Threshold Probabilities...
* Low for thunderstorms this afternoon.
* High in ceilings below 5000 feet through early this evening. Low
late this evening and overnight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 4 AM EDT Sunday FOR LHZ361>363-462-463.
Small Craft Advisory until 4 AM EDT Sunday FOR LHZ421-422.
Small Craft Advisory until 10 AM EDT Sunday FOR LHZ441>443.
Lake St Clair...Small Craft Advisory until 4 AM EDT Sunday FOR LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 4 AM EDT Sunday FOR LEZ444.
&&
DISCUSSION...HLO/AM
MARINE.......SC
HYDROLOGY....SC
AVIATION.....SC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 10, 3:53 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 AM EDT SAT SEP 10 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 353 AM EDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE SYSTEM DEEPENS OVER THE NORTHERN GREAT LAKES. THUNDERSTORMS ASSOCIATED WITH AN ATTENDING WARM FRONT THIS MORNING WILL NOT BE SEVERE. HOWEVER...THERE WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW THUNDERSTORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 60 MPH THIS AFTERNOON AS A SURFACE TROUGH MOVES THROUGH THE AREA.STORM MOTION WILL BE TO THE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN BY TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 353 AM EDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND TONIGHT. REFER TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS. THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE SYSTEM DEEPENS OVER THE NORTHERN GREAT LAKES. THUNDERSTORMS ASSOCIATED WITH AN ATTENDING WARM FRONT THIS MORNING WILL NOT BE SEVERE. HOWEVER...THERE WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW THUNDERSTORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 50 KNOTS THIS AFTERNOON AS A SURFACE TROUGH MOVES THROUGH THE AREA.STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES CONTINUE SUNDAY MORNING FOR PARTS OF THE LAKE HURON NEARSHORE WATERS. REFER TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS. THUNDERSTORMS WILL BE POSSIBLE AGAIN BY TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
In the hours before
Local storm report, Sep 10, 11:54 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 AM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 5 NE ADRIAN 41.95N 83.97W
09/10/2016 M1.72 INCH LENAWEE MI COCORAHS
5 HOUR TOTAL
0500 AM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
09/10/2016 M1.01 INCH MONROE MI CO-OP OBSERVER
5 HOUR TOTAL
0600 AM HEAVY RAIN WYANDOTTE 42.21N 83.16W
09/10/2016 M1.20 INCH WAYNE MI CO-OP OBSERVER
6 HOUR TOTAL
0700 AM HEAVY RAIN 3 ESE BELLEVILLE 42.19N 83.43W
09/10/2016 M1.07 INCH WAYNE MI COCORAHS
6 HOUR TOTAL
&&
DTLocal storm report, Sep 10, 11:55 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN BLISSFIELD 41.83N 83.86W
09/10/2016 M1.35 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0500 AM HEAVY RAIN MORENCI 41.72N 84.22W
09/10/2016 M1.54 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0500 AM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
09/10/2016 M1.01 INCH MONROE MI CO-OP OBSERVER
5 HOUR TOTAL
0500 AM HEAVY RAIN 5 NE ADRIAN 41.95N 83.97W
09/10/2016 M1.72 INCH LENAWEE MI COCORAHS
5 HOUR TOTAL
0500 AM HEAVY RAIN TECUMSEH 42.01N 83.94W
09/10/2016 M1.37 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0500 AM HEAVY RAIN DUNDEE 41.96N 83.66W
09/10/2016 M1.11 INCH MONROE MI CO-OP OBSERVER
5 HOUR TOTAL
0500 AM HEAVY RAIN 3 SW ADRIAN 41.87N 84.08W
09/10/2016 M1.50 INCH LENAWEE MI ASOS
5 HOUR TOTAL AT LENAWEE COUNTY AIRPORT /KADG/
0600 AM HEAVY RAIN WYANDOTTE 42.21N 83.16W
09/10/2016 M1.20 INCH WAYNE MI CO-OP OBSERVER
6 HOUR TOTAL
0645 AM HEAVY RAIN 5 NW PINCKNEY 42.51N 84.01W
09/10/2016 M1.62 INCH LIVINGSTON MI TRAINED SPOTTER
7 HOUR TOTAL
0700 AM HEAVY RAIN MACOMB TOWNSHIP 42.67N 82.92W
09/10/2016 M0.88 INCH MACOMB MI TRAINED SPOTTER
5 HOUR TOTAL
0700 AM HEAVY RAIN 3 SE PINCKNEY 42.42N 83.90W
09/10/2016 M1.50 INCH WASHTENAW MI TRAINED SPOTTER
7 HOUR TOTAL
0700 AM HEAVY RAIN 1 N FRASER 42.55N 82.95W
09/10/2016 M1.37 INCH MACOMB MI COCORAHS
5 HOUR TOTAL
0700 AM HEAVY RAIN 1 WNW PLEASANT RIDGE 42.48N 83.16W
09/10/2016 M1.25 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0700 AM HEAVY RAIN 3 SSE LIVONIA 42.36N 83.35W
09/10/2016 M1.05 INCH WAYNE MI COCORAHS
6 HOUR TOTAL
0700 AM HEAVY RAIN 4 NE DEARBORN 42.35N 83.16W
09/10/2016 M1.20 INCH WAYNE MI COCORAHS
6 HOUR TOTAL
0700 AM HEAVY RAIN 4 SSW SALINE 42.12N 83.81W
09/10/2016 M1.05 INCH WASHTENAW MI COCORAHS
6 HOUR TOTAL
0700 AM HEAVY RAIN 1 S ROYAL OAK 42.49N 83.15W
09/10/2016 M1.00 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0700 AM HEAVY RAIN 2 N CLINTON TOWNSHIP 42.62N 82.92W
09/10/2016 M1.21 INCH MACOMB MI COCORAHS
5 HOUR TOTAL
0700 AM HEAVY RAIN SE YPSILANTI 42.24N 83.62W
09/10/2016 M1.25 INCH WASHTENAW MI TRAINED SPOTTER
6 HOUR TOTAL
0700 AM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.00W
09/10/2016 M1.12 INCH WAYNE MI ASOS
5 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/
0700 AM HEAVY RAIN ROMULUS 42.22N 83.37W
09/10/2016 M0.99 INCH WAYNE MI ASOS
6 HOUR TOTAL AT DETROIT METRO AIRPORT /KDTW/
0700 AM HEAVY RAIN 3 ESE BELLEVILLE 42.19N 83.43W
09/10/2016 M1.07 INCH WAYNE MI COCORAHS
6 HOUR TOTAL
&&
DTSpecial weather statement, Sep 10, 3:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT SAT SEP 10 2016
MIZ053-054-060-061-068-102045-
TUSCOLA-LIVINGSTON-GENESEE-SAGINAW-SHIAWASSEE-
338 PM EDT SAT SEP 10 2016
...A LINE OF SHOWERS WILL AFFECT GENESEE...SHIAWASSEE...SAGINAW...
LIVINGSTON AND SOUTHWESTERN TUSCOLA COUNTIES...
AT 337 PM EDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRECKENRIDGE TO NEAR CHARLOTTE. MOVEMENT WAS EAST
AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
MERRILL AROUND 345 PM EDT.
SAGINAW AND ZILWAUKEE AROUND 405 PM EDT.
FOWLERVILLE AROUND 420 PM EDT.
FAIRGROVE AROUND 425 PM EDT.
HOWELL...COHOCTAH AND OAK GROVE AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE BURT...UNADILLA...
NELSON...DEERFIELD TOWNSHIP...CARLAND...GILFORD...ARTHUR...BUENA
VISTA TOWNSHIP...SHAFTSBURG AND SHIAWASSEE NATIONAL WILDLIFE REFUGE.
LAT...LON 4347 8437 4351 8382 4348 8382 4348 8370
4352 8370 4354 8341 4244 8393 4243 8414
4277 8416 4278 8437
TIME...MOT...LOC 1937Z 255DEG 48KT 4347 8442 4249 8485
SCSpecial weather statement, Sep 10, 4:50 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 450 PM EDT SAT SEP 10 2016 MIZ068-069-075-076-102145- LIVINGSTON MI-WAYNE MI-WASHTENAW MI-OAKLAND MI- 450 PM EDT SAT SEP 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHTENAW...NORTHWESTERN WAYNE...LIVINGSTON AND OAKLAND COUNTIES UNTIL 545 PM EDT... AT 448 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS CONTAINING STRONG WIND GUSTS ALONG A LINE EXTENDING FROM NEAR LINDEN TO NEAR GREGORY. MOVEMENT WAS EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THESE SHOWER MOVE THROUGH. STRONG WIND GUSTS WILL BE NEAR... BRIGHTON AND HAMBURG AROUND 510 PM EDT. WHITMORE LAKE AROUND 515 PM EDT. SOUTH LYON AROUND 520 PM EDT. SALEM AND CLARKSTON AROUND 525 PM EDT. PONTIAC AND NORTHVILLE AROUND 535 PM EDT. NOVI AND CANTON AROUND 540 PM EDT. LIVONIA AND ROCHESTER AROUND 545 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...DEERFIELD TOWNSHIP...WATERFORD...CHILSON...WOLVERINE LAKE...ISLAND LAKE STATE RECREATION AREA...PINCKNEY STATE RECREATION AREA...PLEASANT RIDGE... COMMERCE AND BERKLEY. LAT...LON 4278 8394 4279 8310 4232 8310 4231 8413 TIME...MOT...LOC 2048Z 270DEG 31KT 4278 8384 4244 8402 MR
Local storm report, Sep 10, 5:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 PM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG CLIO 43.18N 83.74W
09/10/2016 GENESEE MI EMERGENCY MNGR
REPORTS OF SEVERAL TREES AND WIRES DOWN
0442 PM TSTM WND GST FLINT 43.02N 83.69W
09/10/2016 M52.00 MPH GENESEE MI ASOS
FLINT BISHOP AIRPORT
0442 PM TSTM WND DMG FLINT 43.02N 83.69W
09/10/2016 GENESEE MI EMERGENCY MNGR
REPORTS OF SEVERAL TREES AND WIRES DOWN
0452 PM TSTM WND DMG GRAND BLANC 42.93N 83.62W
09/10/2016 GENESEE MI EMERGENCY MNGR
REPORTS OF SEVERAL TREES AND WIRES DOWN
&&
DELLIOTTLocal storm report, Sep 10, 5:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG LAPEER 43.05N 83.32W
09/10/2016 LAPEER MI TRAINED SPOTTER
LARGE TREE BRANCH DOWN
&&
DELLIOTTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:38 PM EDT | Special Weather Statement | DTX | Genesee, Livingston, Saginaw, Shiawassee, Tuscola | 67 min |
| Sep 10, 4:31 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 59 min |
| Sep 10, 4:50 PM EDT | Special Weather Statement | DTX | Livingston, Oakland | 55 min |
| Sep 10, 5:32 PM EDT | Special Marine Warning | DTX | 88 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.